MAUDE Adverse Event Report: ST. JUDE MEDICAL EPICARDIAL CATHETER SYSTEM, AGILIS¿ NXT STEERABLE INTRODUCER, 40CM SMALL CURL DU; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL EPICARDIAL CATHETER SYSTEM, AGILIS¿ NXT STEERABLE INTRODUCER, 40CM SMALL CURL DU; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number G402047
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
During a vein of marshall alcohol ablation procedure, an air leak occurred.The introducer was in the endocardial space.Access was obtained through the internal jugular (ij) and the introducer was being used to gain access to the coronary sinus (cs) ostium from above.While in the heart, the physician was "pulling back" air only (not blood) through the sheath.It was confirmed that the device was in the heart, not the lungs.The physician felt that the hemostasis valve was compromised, and the air was being pulled through the valve.Upon removing the introducer from the patient, the physician had trouble re-inserting the dilator into the sheath.The device was replaced and the procedure was completed with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
One 8.5f agilis steerable introducer sheath and dilator were received for evaluation.Functional testing confirmed an air leak in the hemostasis valve.The cap was removed from the hemostasis hub and the hemostasis seals were microscopically inspected.Tearing, resulting in a hole, was noted in the proximal and distal seals, consistent with the reported and observed air leak.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the torn seals and subsequent air leak remains unknown.The ifu states: do not remove dilator or catheter rapidly.Damage to the valve may occur, potentially compromising hemostasis.

Brand Name
EPICARDIAL CATHETER SYSTEM, AGILIS¿ NXT STEERABLE INTRODUCER, 40CM SMALL CURL DU
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key19616314
Report Number3008452825-2024-00349
Device Sequence Number6197606
Product Code DRF
UDI-Device Identifier05414734216418
UDI-Public(01)05414734216418(10)10280999(17)260831
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K151622
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberG402047
Device Catalogue NumberG402047
Device Lot Number10280999
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale